Journal d’Analyse Mathématique

, Volume 67, Issue 1, pp 281–306

On nonlinear Schrödinger equations, II.HS-solutions and unconditional well-posedness


    • Department of MathematicsUniversity of California

DOI: 10.1007/BF02787794

Cite this article as:
Kato, T. J. Anal. Math. (1995) 67: 281. doi:10.1007/BF02787794


We consider the nonlinear Schrödinger equation (NLS) (see below) with a general “potential”F(u), for which there are in general no conservation laws. The main assumption onF(u) is a growth rateO(|u|k) for large |u|, in addition to some smoothness depending on the problem considered. A uniqueness theorem is proved with minimal smoothness assumption onF andu, which is useful in eliminating the “auxiliary conditions” in many cases. A new local existence theorem forHS-solutions is proved using an auxiliary space of Lebesgue type (rather than Besov type); here the main assumption is thatk≤1+4/(m−2s) ifs<m/2,k<∞ ifs=m/2 (no assumption ifs>m/2). Moreover, a general existence theorem is proved for globalHS-solutions with small initial data, under the main additional condition thatF(u)=O(|u|1+4/m) for small |u|; in particularF(u) need not be (quasi-) homogeneous or in the critical case. The results are valid for alls≥0 ifm≤6; there are some restrictions ifm≥7 and ifF(u) isnot a polynomial inu and\(\bar u\).

Copyright information

© Hebrew University of Jerusalem 1995